Jump to content

Tachycardia Getting Me Down


Tammy
 Share

Recommended Posts

:) Hello! This tachycardia with extreme weakness is really getting in the way of getting out of my house. Today I ended up in our local Emergency Clinic and once again, other than being told my heart rate was very fast but the eKg looked okay, I felt like an idiot for stopping in. They were all very nice as things were very slow so they had the time to check me out, but they really feel my adrenal glands must be having problems also since my skin has hyperpigmentation areas (whatever that is???) and this physician I saw today noticed them. My poor husband and two year old has to leave church with me as the spell came on during services and then we rushed over to the clinic since it's just down the road, but didn't really help other than reafirm that I wasn't having an arrythmia episode or whatever. Just so frustrating and feeling like I can't even go to service on Sunday anymore and my faith is so important to me, makes me sad.

Thanks for letting me vent -

Tammy

Link to comment
Share on other sites

Hmm, thats good that it wasnt anything serious and just the darn pots acting up again, but I know how important going to church services on sundays is for me, so understand how you would feel when you have to leave. I have had to stay home some sundays, however i have been very fortunate, which is good since my faith is such a huge part of getting through this in one piece!

Hope your doing better now!

Have a wonderful day!

Mary

Link to comment
Share on other sites

Hi Tammy,

I understand your frustrations....I was at church this morning and feeling pretty miserable with my tachy and nausea. It was hard to focus on the sermon when feeling so poorly.....I guess the only thing I can say is try and hold fast to your faith, when POTS symptoms are ever changing from one minute to the next, there is One who remains constant and is an ever present help in time of need.

As for the "hyperpigmentation", that pretty much means there are areas of your skin that are darker than other places -- can look patchy. generally, i believe with addisons disease or adrenal issues, areas of most pronounced hyperpigmentation are the elbows, around the eyes, around the knees, and lips. adrenal disorders can wreak havoc on electrolytes -- specifically potassium and sodium.....did they check your electrolytes while in the ED?

Are you able to take or are you taking a beta blocker? the one thing that has helped me is beta blocker, though i still have many break through events of tachycardia, even on very high doses of beta.....

take care and hang in there....

Link to comment
Share on other sites

Hi! Thanks for the support! It means so much :)

They did check my electrolytes and it all came out normal, so must be just the fun POTS acting up. It just seems like it never ends. It seems like everyday I deal with some sort of symptoms that make me question how long I'll be on this earth - and I know none of us know the time and place, but I'm just being constantly reminded of my mortally. Even though I see God helping me through it, I still feel hopeless and frustrated with it. I know you all understand and I just wish we could all just feel better and live an active life rather than on the couch everyday, all day, and being too weak and too sick to even enjoy life.

- Tammy

Link to comment
Share on other sites

Where on the body is the hyperpigmentation? You can get darkening on the face if you are taking birth control pills or are pregnant (the "mask of pregnancy"). Insulin resistance can cause acanthosis nigricans, which causes darkening of the knees and elbows and areas where the skin creases or is subject to cbafing.

Addison's disease can cause a fake suntan, as a result of the high levels of ACTH that your pituitary makes to kickstart your underactive adrenals. The fake suntan and the fact that Addison's disease makes you pee like a racehorse is why it was once called "bronze diabetes." It's easy to test for Addison's disease, and the treatment is hormone replacement: mainly Florinef, which they give to people with POTS anyway, and cortisone-type drugs.

Link to comment
Share on other sites

Hi Tammy,

I'm sorry to hear about the tachycardia and weakness getting so bad. :( It is hard when it keeps you away from church and other activities you enjoy. I had to miss church yesterday too due to tachycardia, lightheadedness, and weakness.

On the weeks that I am able to go I have found something that helps me to make it through the service. I am no longer able to sit up in the church chairs or in my wheelchair for a whole service. But I found a camping chair that works well for me. It is semi-reclined, so I don't have to hold myself up in a sitting position. Plus, I bring a stool to put my feet on so that my blood doesn't pool. We set everything up in the back of the sanctuary and my husband sits next to me. I can even lay my head back if I need to. It works pretty well (as long as I'm able to get up and dressed and out the door in time!).

Boy, we are quite the sight as we walk into church on Sunday morning! :P I'm in my wheelchair with my 18 month old son on my lap, plus our Bibles, my water, my purse (with snacks and electrolyte packets), and a stool! My husband pushes me and he carries on his back my son's diaperbag and my camping chair. We look like we're moving in! :)

If you're interested, here is a link to there chair I use: http://www.rei.com/online/store/ProductDis...2e-cc355fdc829b I didn't actually buy my chair at REI. This is just the place I was able to find it online.

And here is a link to lots of other camping chairs. Some of them are even lounge chairs or camping chairs with a footrest! Maybe something like this would help you. http://www.rei.com/category/4500551

I'll also send you a pm with some other things I have found helpful. I will be thinking of you and praying for you, Tammy. Hang in there!

Rachel

Link to comment
Share on other sites

How high is your tachy? Is that while sitting also? I'm sure it is even tougher now that summer is almost upon us also. It really stinks to be doing something you enjoy and then have it happen. I understand how hard it is to keep being upbeat. Hang in there. :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...